MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204389
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that during an acl procedure, when the screw was screwed into the tibial drilling channel, the screw suddenly broke in several parts.The screw parts were removed from patient.A backup device was available to complete the procedure.No significant delay and no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: the device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found that the device was returned in original packaging.The anchor was fragmented into several parts.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during an acl procedure, the screw broke into several parts upon insertion into the tibial drilling channel.The broken pieces were removed from patient.A backup device was available to complete the procedure.No significant delay and no patient complications were reported.

Brand Name
BIOSURE REGEN SCREW 5 X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11466786
Report Number1219602-2021-00501
Device Sequence Number17154141
Product Code MAI
UDI-Device Identifier00885554036572
UDI-Public00885554036572
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model Number72204389
Device Catalogue Number72204389
Device Lot Number50890624
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR